MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SAFIO S 53; PACING LEAD

BIOTRONIK SE & CO. KG SAFIO S 53; PACING LEAD
Model Number 370945
Medical Device Problem Codes Break (1069); Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the atrial lead showed insulation damage and coil fracture due to subclavian crush syndrome approx.29 months after implantation.The lead was explanted and replaced.
 
Additional Manufacturer Narrative
In the returned state, the lead had been cut through 13 cm distal of the is-1 connector pin, and outer conductor helix and insulation were fractured 25.5 cm proximal of the electrode tip.A proximal, a medial, and a distal lead fragment were available for analysis, and a 5 cm long, capped inner conductor helix was also returned.The returned fragments were thoroughly analyzed.The visual analysis of the lead fragments detected that the insulation of the lead body was massively damaged by squashing about 25.5 cm proximal of the electrode tip.The outer conductor helix was fractured at this site.This damage pattern is with high probability to be regarded as the cause of the clinical complaint.Position and characteristics of the damage (squashing of the lead body) lead to the assumption of excessive mechanical stress of the lead due to the subclavian crush syndrome.In addition, the inspection found cuts 30 cm proximal of the electrode tip, deformations of the outer conductor helix 24 cm to 18 cm proximal of the electrode tip, and a stretched fixation, which are probably a result of the extraction procedure.The manufacturing process of this lead was reviewed.The production documents showed no anomalies.All manufacturing steps had been carried out correctly.In summary, there were no indications of a material defect or manufacturing error.

Brand Name
SAFIO S 53
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10171407
Report Number1028232-2020-02476
Device Sequence Number11603381
Product Code NVN
UDI-Device Identifier04035479113940
UDI-Public04035479113940
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number370945
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;